MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was on a rented cmag motor, and a replacement was requested.There was a bedside emergency on a new extracorporeal membrane oxygenation (ecmo) patient.The bedside ecmo specialist called and reported that the centrimag motor was making a strange noise, and the patient's flows had dropped from 5 liters per minute (lpm) to 1.3 lpm.The ecmo specialist removed the pump head from the primary motor, and begun reseating the pump head in the backup motor.Once in place in the backup motor, flows returned to 5 lpm and the patient's oxygen saturation and mean arterial pressures (maps) normalized.The patient remained in sinus rhythm throughout the entirety of the incident.The motor, console, and flow probe in use were sequestered.Using a practice circuit, the incident was attempted to be replicated, but all the equipment was functioning appropriately.The motor, console, and flow probe were removed from service.
 
Additional Manufacturer Narrative
D9 - device available for evaluation?: corrected.E3 - occupation: corrected.E4 - initial reporter also sent the report to fda?: corrected.H6 - health effect - impact code: corrected.H8 - usage of device: corrected.Manufacturer¿s investigation conclusion: the reported event of the patient¿s flow value dropping from 5.0 lpm to 1.3 lpm was not confirmed.The flow probe (serial number (b)(6)) was not returned for analysis, and no log files were provided.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for the flow probe, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual ( rev.M) provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual (rev.M) section 12.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, including flow-related alarms, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21800255
Report Number3003306248-2025-00123
Device Sequence Number18264825
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public(01)07640135140108(11)210428
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Device Catalogue Number201-30105
Device Lot Number7947755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown